Morphology-dependent resonances in a large dielectric sphere: An asymptotic calculation using local coordinates

I. E. Psarobas, K. M. Leung

    Research output: Contribution to journalArticle

    Abstract

    An asymptotic calculation for the electromagnetic fields at frequencies near low-order high-Q morphology-dependent resonances in a large dielectric sphere is reported. Employing local coordinates in the radial and angular directions, our method takes advantage of the special field distribution within the sphere. Closed-form formulas for the resonance frequencies are derived. Our results turn out to be identical with those obtained in recent independent studies in which these formulas are extracted from Mie's exact solution. Our method is interesting in that it does not require the knowledge of the exact solution to the entire problem and can be extended to fully nonlinear cases.

    Original languageEnglish (US)
    Pages (from-to)2111-2116
    Number of pages6
    JournalPhysical Review A
    Volume46
    Issue number4
    DOIs
    StatePublished - Jan 1 1992

      Fingerprint

    ASJC Scopus subject areas

    • Atomic and Molecular Physics, and Optics

    Cite this